Side-effects of Medications

Discussion in 'I Have a Question...' started by belletone, Mar 20, 2010.

Thread Status:
Not open for further replies.
  1. belletone

    belletone Active Member

    Does anyone here take Abilify? If so, what sort of side effects have you experienced?

    My psychiatrist has just put me on 2 mg a day as a result of my reoccurring suicidal thoughts, and I'm a bit nervous about taking that along with the 100 mg of zoloft. Any insights would be extremely helpful!
  2. abcd

    abcd Active Member

    Abilify is always taken with another antidepressant
    I took abilify with Cymbalta. I was physically restless, always moving a hand or a foot, etc.
    I also had to use Ambien to sleep when i started Abilify.
    Last edited by a moderator: Mar 20, 2010
  3. CAD

    CAD Well-Known Member

    I usually find these medications kill my libido. I'm dry as a gulch down there.
  4. A loser

    A loser Well-Known Member

    I'm not a specialist on the subject, but I have done a lot of research on different types of medications. I beleive Alify is more commonly known as 'Aripiprazole'. It's an anti-psychotic medication. The only common side effects from it are stomach ache and sleepiness, these usually abate after a few weeks though. Their are some more serious, but rarer side effects: such as 'neuroleptic malignant syndrome' which can be deadly if not treated, and tardive dyskinesia - this is a movement disorder and while not life threatening it is not desirable. However, both of these problems are very rare and tardive dyskinesia will only develop as a result of long term or high dosage treatment. The lower the dosage, the less chance of serious complications.

    2mg is a very lose dose, so your psychiatrist is probably putting you on this to see how your body reacts to it, if you don't experience any serious adverse effects, he will probably up the dosage over time. I think it is very unlikely anything bad will happen to you on such a low dose.

    *This is just my opinion based on my research

    That's not correct: While it can be used to augment the effects of another medication when combined, it can also be used alone for certain conditions.
  5. bluegrey

    bluegrey Antiquities Friend

    After being in a prolonged bout with agitated depression my psychiatrist tried 5mg Abilify to augment my Paxil. I felt too spaced out to continue functioning as I had previously especially driving in some of the heavy stop-and-go traffic I have to deal with daily.

    I went down to 2mg and have been on that dose for about two years. I believe this "baby dosage" is still very effective in helping control the agitation that was disabling me with my depressive episodes. I don't feel any of the troubling sedation at 2mg that I felt at 5mg.

  6. belletone

    belletone Active Member

    Thank you all for your replies! I am taking it along with sertraline hcl (100 gm), which I have been on for 4 (?) years. The only thing I've experienced so far is nausea. My mood seems to be much more stable, though!
  7. A loser

    A loser Well-Known Member

    Glad to hear it. I think the psychiatrist is doing the right thing by starting you on a low dose. Sounds like it's helping to. Good luck, and pm if you have any questions/concerns and I will do my best to help you.
  8. belletone

    belletone Active Member

    Quick update: Continuing to feel much better!

    Also, my reason for giving this thread such a general title is because I thought it would be helpful to have a permanent thread to ask the community about medications and the side effects others have experienced. The list of possible side effects always gives me a lot of anxiety, and I know hearing from you guys about your personal experiences put me more at ease. Thanks again for your insight!
  9. belletone

    belletone Active Member

    Has anyone experienced a decreased amount of concentration on Abilify? I used to be able to have 2 hour practice sessions, but now it can sometimes be a struggle to stay completely focused for 15 minutes... Is it me or my meds?
Thread Status:
Not open for further replies.